High-alert status
Acetaminophen is not on the ISMP acute care high-alert list.
Sources: [1]
Narrow therapeutic index
The labels do not describe a narrow therapeutic index or direct dosing by measured blood levels. Serum levels are used only to judge overdose.
Sources: [1][2]
Boxed warning
IV: risk of medication errors and hepatotoxicity. Dosing errors, such as confusing mg with mL, weight-based errors under 50 kg, or misprogrammed pumps, can cause accidental overdose and death. Acetaminophen has caused acute liver failure, sometimes leading to transplant or death, mostly at doses above the daily maximum and often from more than one acetaminophen product.
Sources: [1]
Antidote or reversal
N-acetylcysteine (NAC), given as early as possible after a suspected overdose. Draw a serum acetaminophen level no sooner than 4 hours after an oral ingestion and plot it on the Rumack-Matthew nomogram; give the full NAC course if the level is above the lower treatment line. Check liver tests at the start and every 24 hours.
Sources: [1]